DOI 10.7326/0003-4819-136-6-200203190-00008
Mixed hepatocellular-cholestatic liver injury after pioglitazone therapy.
Аннотация
BACKGROUND
Pioglitazone is an oral hypoglycemic agent in the thiazolidinedione class. Only one case of hepatotoxicity related to this agent has previously been reported.
OBJECTIVE
To report the clinical course of a patient with hepatitis after therapy with pioglitazone.
DESIGN
Case report.
SETTING
A community hospital.
PATIENT: A 49-year-old diabetic man taking pioglitazone, 30 mg/d.
INTERVENTION: Discontinuation of pioglitazone therapy.
MEASUREMENTS: Serum aminotransferase and bilirubin levels, standard blood tests for causes of hepatitis and cirrhosis other than drug toxicity, and liver biopsy.
RESULTS
After 6 months of pioglitazone therapy, significant hepatic dysfunction developed. Blood tests excluded viral, metabolic, and autoimmune disorders. Liver biopsy showed mixed hepatocellular-cholestatic injury compatible with drug toxicity. After treatment with pioglitazone was discontinued, liver enzyme values returned to normal.
CONCLUSION
Patients receiving pioglitazone may develop serious liver injury and should be observed for evidence of hepatitis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.